Georgia, 2005

Damaging Winds and Lightning Strike in Georgia, July 13, 2005

July 13, 2005 · NWS FFC · 3 events in 3 counties and zones

2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 2:05 PM EST, 13 minutes earlier.

Area forecast discussion, Jul 13, 2:05 PM EST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED JUL 13 2005

.SHORT TERM...
SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT
THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE
REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN
OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND
UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING
THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE
COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A
SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE
WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL
IN NATURE.

.LONG TERM...
UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES
THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH
LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED
CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL
AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD.

.AVIATION...
PERSISTENCE IS THE FORECAST.  SCATTERED TSRA THIS EVENING WILL
DIMINISH AFTER SUNSET.  EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN
METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER.  WINDS LIGHT AND
VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING.  REPEAT
PERFORMANCE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  84  72  85 /  50  60  50  60
ATHENS          71  85  71  87 /  50  60  50  60
GAINESVILLE     71  83  70  85 /  50  60  50  60
ROME            71  85  71  88 /  50  60  50  60
COLUMBUS        74  88  73  89 /  50  50  30  50
MACON           74  89  73  90 /  50  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20
Hazardous weather outlook, Jul 13, 5:02 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT WED JUL 13 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141001-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

.SYNOPSIS...
THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS
CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH
TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.PRIMARY HAZARD...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY
HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS
WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY
FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS
CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER.
THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY.
INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED
AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2.
THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE
POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT
PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER
THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME
MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND
STATEMENTS THROUGH OUT THE DAY.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Forsyth

When
July 13, 2:18 PM EST
Where
Forsyth County, Cumming
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

The Forsyth Herald reported that lightning struck near a home on Winchester Drive. A storage building near the home sustained major damage, while the house sustained minor damage.

Thunderstorm Wind, Henry

When
July 13, 2:20 PM EST to 4:50 PM EST
Where
Henry County, Hampton
Measured
31 kt (36 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
33.383, -84.283

The Henry County 911 Center reported that one tree was down on Panola Road.

Thunderstorm Wind, Wilkinson

When
July 13, 5:08 PM EST
Where
Wilkinson County, Toomsboro
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.833, -83.083

The Wilkinson County 911 Center reported that two trees were blown down.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467910, 5467908, 5467909.